Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 7, NWS Tallahassee, FL

March 25, 2024Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this wind advisory at Mar 25, 2024, 10:02 AM CDT for Bay County, Gulf County, Walton County, Florida. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2024, 10:02 AM CDT (15:02 UTC)
Expired
Mar 26, 2024, 7:00 AM CDT
In force
21 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 577 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
577 m²/s²
0-3 km storm-relative helicity
809 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS72 KTAE 251502
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1002 AM CDT Mon Mar 25 2024

FLZ007-008-108-112-114-260215-
/O.NEW.KTAE.WI.Y.0007.240325T1502Z-240326T1200Z/
North Walton-Central Walton-South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Magnolia Beach, White City, Argyle,
Glendale, Saint Joe Beach, Eucheeanna, Oak Grove, De Funiak
Springs, Freeport, Lynn Haven, Turquoise Beach, Odena, Portland,
Overstreet, Cairo, Point Washington, Callaway, Center Ridge,
Pleasant Ridge, Santa Rosa Beach, Alpine Heights, Sandestin, Port
St. Joe, Cluster Springs, Panama City, Vicksburg, De Funiak
Spring Airport, Southport, Beacon Hill, and Bunker
1002 AM CDT Mon Mar 25 2024 /1102 AM EDT Mon Mar 25 2024/

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ TUESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Bay, Central Walton, Coastal Gulf, North Walton, 
  and South Walton Counties.

* WHEN...Until 7 AM CDT /8 AM EDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IG3
1 follow-up statement
634 
WWUS72 KTAE 260104
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
804 PM CDT Mon Mar 25 2024

FLZ007-008-108-112-114-261200-
/O.CON.KTAE.WI.Y.0007.000000T0000Z-240326T1200Z/
North Walton-Central Walton-South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Glendale, Portland, Center Ridge, White
City, De Funiak Springs, Panama City, Turquoise Beach, Beacon
Hill, Santa Rosa Beach, Oak Grove, Sandestin, Point Washington,
Eucheeanna, Alpine Heights, Pleasant Ridge, Callaway, Cairo,
Argyle, Overstreet, Lynn Haven, Odena, Freeport, De Funiak Spring
Airport, Southport, Magnolia Beach, Saint Joe Beach, Vicksburg,
Cluster Springs, Bunker, and Port St. Joe
804 PM CDT Mon Mar 25 2024 /904 PM EDT Mon Mar 25 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ 
TUESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Bay, Central Walton, Coastal Gulf, North Walton, 
  and South Walton Counties.

* WHEN...Until 7 AM CDT /8 AM EDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DVD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 25, 5:29 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 25, 5:29 AM CDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
629 AM EDT Mon Mar 25 2024

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 435 AM EDT Mon Mar 25 2024

Mid level ridging will be parked along the east coast this period
with southwesterly mid level flow upstream of the ridge axis and
downstream of an approaching trough and surface cold front. Surface
high pressure ridging will extend down the Appalachians and as the
front moves toward the area, the pressure gradient tightens. This
will lead to gusty southeast winds today and tonight. Current models
depict a 40 knot 925mb jet overhead with some gusty winds being
reported from time to time across area observations. These stronger
winds shift west this morning but the surface gradient will still
allow winds of 15-20 mph with some gusts approaching 30-35 mph.
Indications are that these winds will continue into the evening
hours after sunset with the same 925mb winds setting back up over
the area. After midnight, winds will start to decrease areawide with
speeds dropping back down in the 10-15 mph but a few gusts will
remain possible.

A line of showers and thunderstorms will move across Mississippi
into Alabama tonight and will remain west of the area. Therefore,
dry conditions are anticipated this period with a mix of sun and
clouds today with increasing clouds tonight. Highs will range
through the 70s to perhaps around 80 degrees in the Florida Big
Bend. Lows tonight will fall into the upper 50s to lower 60s.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 435 AM EDT Mon Mar 25 2024

A large upper trough with an embedded upper trough
will progress east through the short term. At the surface, low
pressure will occlude from the Central Plains up toward the Great
Lakes with its attendant cold front extending down toward our area.
By the afternoon on Tuesday, the cold front will be within our
forecast area progressing west to east. Mid to upper 60s dewpoints
appear evident ahead of the front across the western FL Panhandle
and SE AL with 0-1km SRH ranging from 100-200m2s2. There are
concerns regarding instability given persistent cloud cover
resulting in MLCAPE around 500J/kg and lapse rates around 6C/km
which would inhibit buoyancy and surface based storms. There may be
a window in the late afternoon/early evening where perhaps a severe
storm or two could occur along the coast and possibly trek further
inland, though it appears that storms may struggle to remain surface
based. If storms do remain surface based, long hodographs point
toward a wind threat and perhaps a tornado or two with the main
focus along our coastal FL Panhandle counties.

On Wednesday, storms will continue as the cold front continues
progressing to the east. However, most of the forcing will have
shifted north resulting in a broken line of storms with a lower end
severe threat. The main threat with this would be a few damaging
wind gusts as long straight hodographs are evident ahead of the cold
front. Following the cold front, northwest flow will filter drier
and cooler air into the region Wednesday night.

Low temperatures will be in the low to mid 60s with highs in the mid
to upper 60s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 435 AM EDT Mon Mar 25 2024

Surface high pressure will build in behind the cold
front leading to clear skies and a bout of cooler overnight
temperatures in the 40s on Friday and Saturday morning. As high
pressure continues to build over the region, a warming trend appears
likely toward the end of the work week into the weekend. Wednesday
through Friday will see highs in the 70s before breaking into the
80s beneath clear, sunny skies areawide this weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM EDT Mon Mar 25 2024

Intermittent easterly gusts have continued overnight with gust
speeds around 20 knots. After daybreak, expected winds to increase
somewhat with sustained 14-18 knots and gusts 20-28 knots while
directions clock gradually to the southeast. Some 040-050 cloud
deck is moving eastward through our SE AL and FL panhandle attm
with VFR conds continuing despite the breezy conditions. Winds
will remain elevated overnight with MVFR cigs moving into DHN/ECP
after 09Z.

&&

.MARINE...
Issued at 435 AM EDT Mon Mar 25 2024

A cold front is approaching the region resulting in a quick
increase in easterly winds over our waters. A small craft advisory
is currently in effect for all zones, and a gale warning will go
into effect in the next few hours (12z) for our waters west of
Apalachicola. Additionally, seas will build around 7-10 feet in our
waters west of Apalachicola with seas around 4-7 feet in our waters
east of Apalachicola. Winds will become northwesterly late Wednesday
into Thursday as the cold front pushes through with a tightening
pressure gradient in its wake, likely resulting in at least
cautionary conditions over our waters once again.

&&

.FIRE WEATHER...
Issued at 435 AM EDT Mon Mar 25 2024

The main concern today is high dispersions and gusty winds. Winds
today will be from the east southeast with speeds of 10-20 mph and
gusts approaching 30 mph and higher. Rain and thunderstorms arrive
from west to east Tuesday associated with a cold front which will
slow its forward speed which will keep rain chances high through
Wednesday night with the system moving away to the northeast
Thursday. A period of dry conditions is expected Thursday into the
weekend.

&&

.HYDROLOGY...
Issued at 248 PM EDT Sun Mar 24 2024

Locally heavy rainfall is looking like an increasing possibility
for Tuesday and Wednesday. Rainfall totals have come up a good bit
since the previous forecast--now widespread 1.5 to 3 inches with
isolated higher amounts. Looking at ensemble guidance, it appears
the most likely area for the heaviest rainfall would be from about
Panama City to Albany eastward Tuesday night into Wednesday. This
is about the location the front will slow down and stall briefly.
The Weather Prediction Center has introduced a Slight Risk (level
2 of 4) for southeast Alabama, far southwest Georgia, and the
Florida Panhandle for Tuesday night with a Marginal Risk (level 1
of 4) area wide for Wednesday. Given the possibility of locally
heavier rain from slow-moving storms, there is at least some
potential for flash flooding. Flash flood guidance is a bit lower
across AL and GA with 3.5-4.5 inches in 6 hours and about 4-5
inches in 6 hours in FL.

On the rivers, all rivers have fallen out of flood stage and have
gotten a break to recede. However, depending on where the heavy
rain sets up, we may see a return to action stage or even minor
flooding on the rivers later this week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   80  64  76  66 /   0   0  20  70
Panama City   75  66  74  63 /   0  10  60  70
Dothan        74  63  74  59 /   0  10  70  60
Albany        73  59  76  63 /   0   0  50  70
Valdosta      76  60  82  66 /   0   0  10  50
Cross City    81  61  83  65 /   0   0   0  20
Apalachicola  71  66  71  65 /   0   0  30  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for FLZ108-112-
     114-115.

     High Surf Advisory from 1 PM this afternoon to 1 AM CDT
     Wednesday for FLZ108-112.

GA...None.
AL...None.
GM...Small Craft Advisory until 8 AM EDT Tuesday for GMZ730-755-765-
     775.

     Small Craft Advisory until 7 AM CDT this morning for GMZ750-752-
     770-772.

     Gale Warning until 7 AM CDT Tuesday for GMZ750-752-770-772.

&&

NEAR TERM...Scholl
SHORT TERM...Worster
LONG TERM....Worster
AVIATION...Scholl
MARINE...Worster
FIRE WEATHER...Scholl
HYDROLOGY...Young

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:36 PM CDTCoastal Flood AdvisoryTAEFranklin, Jefferson, Wakulla28 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.